# SDR JIK2008F00002

- Difficulty date: July 3, 2008
- Submitted: July 18, 2008
- Operation: Air carrier
- Aircraft: N423MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC636
- System (JASC): 2910 · Hydraulic System, Main
- Part: Accumulator
- Part number: 223002
- Part serial: 632
- Condition: Failed
- Location: Hyd System
- Part time: 26,613 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FOLLOWING TAKEOFF, BOTH HYDR PRESSURE LIGHTS CAME ON RIGHT AFTER GEAR RETRACTION.  PILOT DECLARED AN EMERGENCY, CONDUCTED AN EMERGENCY GEAR EXTENSION PROCEDURE, MADE A LANDING WITHOUT FURTHER INCIDENT. UPON EXAMINATION, IT WAS DISCOVERED THAT HYDR ACCUMULATOR END CAP ON HYDR SIDE HAD EXPERIENCED A CATASTROPHIC METALLURGICAL FAILURE, RESULTING IN SIGNIFICANT LOSS OF HYDR FLUID AND THEREFORE PRESSURE.  THIS ACCUMULATOR IS AN "ON CONDITION" PART, WITH NO O/H REQUIREMENTS. THIS COMPANY HAS EXPERIENCED (2) SIMILAR FAILURES IN 2005 AND 2003 ON THIS MAKE AND MODEL OF AC, AND AN ADDITIONAL FAILURE OF THIS TYPE ON ANOTHER AC WHICH HAS AN ACCUMULATOR PN 22300-3.  IT WOULD SEEM PRUDENT TO INSTITUTE SOME SORT OF NDI SCHEDULE FOR THESE PARTS AT A SPECIFIC INTERVAL, RATHER THAN LEAVE IT AS JUST ON CONDITION.  (K)
